MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON SELECT SPS PACKAGE-20; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON SELECT SPS PACKAGE-20; SCALER, ULTRASONIC
Catalog Number 8161424
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a cavitron select sps package-20 tip allegedly got hot during use.No injury.
 
Additional Manufacturer Narrative
Case number: (b)(4).Product: cavitron select sps package-20, scaler g124-111565.Date complaint received: november 19, 2025.Reported issue: overheating cavitron insert.1.Introduction.On november 19, 2025, preventive dentsply sirona received a complaint from a health care professional reporting that a cavitron insert became hot during clinical use.A complaint file was opened under (b)(4) to investigate the reported issue.The customer stated that the cavitron insert tip overheated during operation.The product identified was the cavitron select sps package-20, which includes a cavitron scaler and one cavitron insert.No insert description or lot number was provided by the customer, limiting the ability to directly evaluate the specific device involved.2.Product identification.Although the customer did not supply the insert lot information, the device history record (dhr) for the cavitron select sps package-20 was reviewed.The dhr confirms that this package was assembled with: insert part number: 82005.Insert lot number: 00108447.This information was used to conduct the investigation.3.Device history record review.The dhr for cavitron insert lot 00108447 was retrieved and examined.The review included: manufacturing records.In-process inspections.Final testing.No discrepancies, nonconformances, or manufacturing issues were identified.All required inspections and performance tests were completed and passed.4.Manufacturing process and functional testing.All cavitron inserts undergo 100% testing during manufacturing, including: verification of adequate water flow.Assessment of water spray pattern.Performance testing under operating conditions.Following these tests, inserts are placed in a drying oven to remove residual moisture that could otherwise contribute to conduit blockage.Cavitron inserts may overheat if water flow is insufficient during use, as water is required to cool the insert tip.Based on the manufacturing records and testing results, there is no indication that the insert from lot 00108447 would have failed to meet water-flow or performance requirements at the time of manufacture.5.Field maintenance considerations.Maintenance and handling practices for the cavitron insert in the field are unknown.The instructions for use state that a cavitron insert left standing wet may stain, corrode, or clog, any of which could potentially affect water flow during operation.Without information on how the insert was maintained or stored, it cannot be determined whether improper care contributed to the reported overheating.6.Investigation limitations.The investigation was limited by the absence of: the actual cavitron insert involved.Insert description.Insert lot number provided by the customer.Without the returned device or complete identifying information, a full root-cause analysis cannot be performed.7.Conclusion.Based on the dhr review, manufacturing process controls, and functional testing, there is no evidence to suggest that the reported overheating was caused by a manufacturing defect.Given the lack of device return and unknown field maintenance conditions, the cause of the overheating cannot be confirmed.Final determination: there is not enough evidence to conclude that the overheating cavitron insert was due to a manufacturing issue.

Brand Name
CAVITRON SELECT SPS PACKAGE-20
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23758168
Report Number2424472-2025-00267
Device Sequence Number10079890
Product Code ELC
UDI-Device IdentifierD00381614241
UDI-PublicD00381614241
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K970123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8161424
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/19/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown